Alert archive / Louisiana / Small Craft Advisories in 2021

Small Craft Advisory 1, NWS New Orleans, LA

January 6, 2021

NWS New Orleans, LA issued this small craft advisory at Jan 6, 2021, 2:57 PM CST. It took effect at Jan 6, 2021, 9:00 PM CST. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2021, 2:57 PM CST (20:57 UTC)
In effect from
Jan 6, 2021, 9:00 PM CST
Expired
Jan 8, 2021, 6:00 PM CST
In force
45 hr
Issued by
NWS New Orleans, LA

The text

As transmitted.

701 
WHUS74 KLIX 062057
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
257 PM CST Wed Jan 6 2021

GMZ570-572-575-577-070500-
/O.NEW.KLIX.SC.Y.0001.210107T0300Z-210109T0000Z/
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
257 PM CST Wed Jan 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
CST FRIDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 
  6 to 11 ft expected.

* WHERE...Coastal waters from Port Fourchon Louisiana to Lower 
  Atchafalaya River LA from 20 to 60 NM, Coastal waters from 
  Southwest Pass of the Mississippi River to Port Fourchon 
  Louisiana from 20 to 60 NM, Coastal Waters from Stake Island 
  LA to Southwest Pass of the Mississippi River from 20 to 60 nm 
  and Coastal waters from Pascagoula Mississippi to Stake Island 
  Louisiana out 20 to 60 NM.

* WHEN...From 9 PM this evening to 6 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ530-532-534-536-538-550-552-555-557-070500-
/O.NEW.KLIX.SC.Y.0001.210107T0300Z-210109T0000Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
257 PM CST Wed Jan 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
CST FRIDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 8 ft expected.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...From 9 PM this evening to 6 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
534 
WHUS74 KLIX 070300
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
900 PM CST Wed Jan 6 2021

GMZ570-572-575-577-071100-
/O.CON.KLIX.SC.Y.0001.000000T0000Z-210109T0000Z/
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
900 PM CST Wed Jan 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY...

* WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 6
  to 11 ft expected.

* WHERE...All of the open Gulf waters between 20nm and 60nm
  offshore. 

* WHEN...Until 6 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ530-532-534-536-538-550-552-555-557-071100-
/O.CON.KLIX.SC.Y.0001.000000T0000Z-210109T0000Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
900 PM CST Wed Jan 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and
  seas 5 to 8 ft expected in the open Gulf waters and waves of 3
  to 5 feet expected in the sounds and tidal lakes.

* WHERE...All of the tidal lakes, sounds, and open Gulf waters out
  to 20 nm. 

* WHEN...Until 6 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PG
212 
WHUS74 KLIX 071009
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
409 AM CST Thu Jan 7 2021

GMZ570-572-575-577-071815-
/O.CON.KLIX.SC.Y.0001.000000T0000Z-210109T0000Z/
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
409 AM CST Thu Jan 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY...

* WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 
  6 to 11 ft expected.

* WHERE...All of the open Gulf waters between 20nm and 60nm 
  offshore.

* WHEN...Until 6 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ530-532-534-536-538-550-552-555-557-071815-
/O.CON.KLIX.SC.Y.0001.000000T0000Z-210109T0000Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
409 AM CST Thu Jan 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 ft expected in the open Gulf waters and waves of 3 
  to 5 feet expected in the sounds and tidal lakes.

* WHERE...All of the tidal lakes, sounds, and open Gulf waters 
  out to 20 nm.

* WHEN...Until 6 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
182 
WHUS74 KLIX 071535
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
935 AM CST Thu Jan 7 2021

GMZ570-572-575-577-072345-
/O.CON.KLIX.SC.Y.0001.000000T0000Z-210109T0000Z/
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
935 AM CST Thu Jan 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY...

* WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 
  6 to 11 ft expected.

* WHERE...All of the open Gulf waters between 20nm and 60nm 
  offshore.

* WHEN...Until 6 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ530-532-534-536-538-550-552-555-557-072345-
/O.CON.KLIX.SC.Y.0001.000000T0000Z-210109T0000Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
935 AM CST Thu Jan 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 ft expected in the open Gulf waters and waves of 3 
  to 5 feet expected in the sounds and tidal lakes.

* WHERE...All of the tidal lakes, sounds, and open Gulf waters 
  out to 20 nm.

* WHEN...Until 6 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
092 
WHUS74 KLIX 072155
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
355 PM CST Thu Jan 7 2021

GMZ570-572-575-577-080600-
/O.CON.KLIX.SC.Y.0001.000000T0000Z-210109T0000Z/
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
355 PM CST Thu Jan 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY...

* WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 
  6 to 11 ft expected.

* WHERE...All of the open Gulf waters between 20nm and 60nm 
  offshore.

* WHEN...Until 6 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ530-532-534-536-538-550-552-555-557-080600-
/O.CON.KLIX.SC.Y.0001.000000T0000Z-210109T0000Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
355 PM CST Thu Jan 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 ft expected in the open Gulf waters and waves of 3 
  to 5 feet expected in the sounds and tidal lakes.

* WHERE...All of the tidal lakes, sounds, and open Gulf waters 
  out to 20 nm.

* WHEN...Until 6 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
822 
WHUS74 KLIX 080326
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
926 PM CST Thu Jan 7 2021

GMZ570-572-575-577-081130-
/O.CON.KLIX.SC.Y.0001.000000T0000Z-210109T0000Z/
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
926 PM CST Thu Jan 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and 
  seas 6 to 11 ft expected.

* WHERE...All of the open Gulf waters between 20nm and 60nm 
  offshore.

* WHEN...Until 6 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ530-532-534-536-538-550-552-555-557-081130-
/O.CON.KLIX.SC.Y.0001.000000T0000Z-210109T0000Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
926 PM CST Thu Jan 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 ft expected in the open Gulf waters and waves of 3 
  to 5 feet expected in the sounds and tidal lakes.

* WHERE...All of the tidal lakes, sounds, and open Gulf waters 
  out to 20 nm.

* WHEN...Until 6 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
288 
WHUS74 KLIX 081038
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
438 AM CST Fri Jan 8 2021

GMZ570-572-575-577-081845-
/O.CON.KLIX.SC.Y.0001.000000T0000Z-210109T0000Z/
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
438 AM CST Fri Jan 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and 
  seas 6 to 11 ft expected.

* WHERE...All of the open Gulf waters between 20nm and 60nm 
  offshore.

* WHEN...Until 6 PM CST Today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ530-532-534-536-538-550-552-555-557-081845-
/O.CON.KLIX.SC.Y.0001.000000T0000Z-210109T0000Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
438 AM CST Fri Jan 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 ft expected in the open Gulf waters and waves of 3 
  to 5 feet expected in the sounds and tidal lakes.

* WHERE...All of the tidal lakes, sounds, and open Gulf waters 
  out to 20 nm.

* WHEN...Until 6 PM CST Today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
290 
WHUS74 KLIX 081527
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
927 AM CST Fri Jan 8 2021

GMZ570-572-575-577-082330-
/O.CON.KLIX.SC.Y.0001.000000T0000Z-210109T0000Z/
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
927 AM CST Fri Jan 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and 
  seas 6 to 11 ft expected.

* WHERE...All of the open Gulf waters between 20nm and 60nm 
  offshore.

* WHEN...Until 6 PM CST Today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ530-532-534-536-538-550-552-555-557-082330-
/O.CON.KLIX.SC.Y.0001.000000T0000Z-210109T0000Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
927 AM CST Fri Jan 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 ft expected in the open Gulf waters and waves of 3 
  to 5 feet expected in the sounds and tidal lakes.

* WHERE...All of the tidal lakes, sounds, and open Gulf waters 
  out to 20 nm.

* WHEN...Until 6 PM CST Today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
944 
WHUS74 KLIX 082047
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
247 PM CST Fri Jan 8 2021

GMZ570-572-575-577-090000-
/O.CON.KLIX.SC.Y.0001.000000T0000Z-210109T0000Z/
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
247 PM CST Fri Jan 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and
  seas 6 to 9 ft expected.

* WHERE...All of the open Gulf waters between 20nm and 60nm 
  offshore.

* WHEN...Until 6 PM CST Today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ530-532-534-536-538-550-552-555-557-090000-
/O.CON.KLIX.SC.Y.0001.000000T0000Z-210109T0000Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
247 PM CST Fri Jan 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 ft expected in the open Gulf waters and waves of 3 
  to 5 feet expected in the sounds and tidal lakes.

* WHERE...All of the tidal lakes, sounds, and open Gulf waters 
  out to 20 nm.

* WHEN...Until 6 PM CST Today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Jan 6, 11:29 AM CST, 3 hours 28 minutes earlier.

Area forecast discussion, Jan 6, 11:29 AM CST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1129 AM CST Wed Jan 6 2021

.AVIATION...

.VALID 18Z 1/6 thru 00Z 1/8...

Latest satellite imagery illustrates high clouds/CIG's across all
of SE LA and southern MS at around 25kft with VFR conditions
prevailing. Expect generally clear and calm conditions through
this evening, with CIG's steadily lowering to around 15 to 20kft
late this afternoon. Main focus will be later tonight as a cold
front and associated line of showers races east across the area.
Have timed best chances for SHRA using short-range/high-res model
guidance which has a good handle on this system for later, with
TEMPO's mentioning best chances for lower flight categories. Can't
rule out some TSRA for HUM and areas near the immediate coastline
as the line races east. Otherwise, some wind shear will be
possible with the front, right on the back end of the heavier rain
as winds shift quickly from the southeast to due westerly, with
prevailing gusty westerly winds through mid/late morning and
eventual clearing possible later in the day back to VFR
conditions. KLG

&&

.MORNING UPDATE... /issued 928 AM CST Wed Jan 6 2021/

Performed a quick gridded forecast update this morning to reflect
recent obs and trends. No major changes needed today. Quick
glance at the 12Z KLIX RAOB indicates plenty of moisture in the
200-300mb layer with a widespread cirrus/cirrostratus cloud deck
across the area. Quick RAP analysis indicates this increase in
moisture is supported by downstream divergence ahead of an
approaching shortwave trough to our west. Look for upper-level
clouds to stay in place today - with eventual thickening
throughout the day with increasing moisture down to the H5 layer.
Have nudged MaxT's just a tad lower than blended guidance due to
this trend, but overall not going to see any significant impacts
today. Next focus will be the arrival of this shortwave trough
later tonight/early Thursday morning with a few locally strong or
perhaps a severe storm or two - mainly near coastal areas but will
dive deeper into this with the afternoon package. KLG

&&

.PREV DISCUSSION... /issued 443 AM CST Wed Jan 6 2021/

.SHORT TERM (Today through Friday)...

High pressure will move off to the east of the forecast area by
this afternoon. A sharp low latitude upper trough will dig through
northeast Texas by this afternoon bringing a fast moving cold
front into the Gulf states. Numerous showers and thunderstorms
will move eastward into the forecast area by this evening out
ahead of the frontal boundary. The risk of any severe weather is
minimal at this time with mostly just rain showers being produced
and maybe a few rumbles of thunder possible through the overnight
hours tonight and into early Thursday morning. Drier and much
cooler conditions will persist from Thursday afternoon and
continue through Friday with temperatures only rebounding into the
lower and middle 50s on Thursday and Friday for MaxT. Near or
below freezing temperatures possible Friday night/Saturday
morning north of the I-10/I-12 corridors as winds relax and skies
remain clear.

.LONG TERM (Saturday through Tuesday night)...

Just going to jump ahead to the thing on everyone's mind... Will it
or won't it snow and if so, where and how much? To be perfectly
honest, there is still not a lot of clarity regarding the late
weekend system. Though the models continue to agree on the overall
situation and pattern, the finer details remain muddied.

Both the GFS and Euro keep the surface low south of the coast,
which does place the local area in the cold air. The main
differences lie in the track and intensity of the low, which have
significant implications on where the precipitation shield sets
up. Operational GFS continues to indicate surface low moving well
south of the coast with precip generally limited to coastal areas
and the northern Gulf. Operational Euro is a bit farther north and
a bit deeper with the low, keeping light precip across most of
the local area.

Even looking at ensemble means doesn't clarify the situation all
that much as averaging out the spread in the location of the surface
low between the various ensemble members simply results in a broad
trough extending from the northern Gulf through SE LA/S MS. The
farther south the surface low, the less likely precip will be as
overrunning only extends so far north of the warm boundary. For the
time being have continued to carry the blended solution which
results in chance POPs across the entire area Sunday night into
early Monday morning.

Regarding the white stuff, it still looks like IF anywhere is to see
snow, it would be across the northern areas - generally along/north
of a line from Baton Rouge to Bogalusa. Soundings in these areas
show temperatures that would be supportive of at least a rain/snow
mix with only a shallow warm layer near the surface. The biggest
question is whether there will be enough moisture for precipitation.
Will continue to carry a rain/snow mix in the official forecast
after 06z Monday. Don't think ground temperatures or precip
intensity will support any accumulation at this time, but will need
to continue monitoring trends.

95/DM

&&

.MARINE...

Onshore flow will persist through Thursday morning as a surface
high moves into the eastern Gulf ahead of an approaching cold
front. Winds will increase to near 20 knots and become offshore by
Thursday afternoon behind the front and the offshore flow will
persist through the forecast period with winds relaxing by Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  61  47  56  38 /   0  90  30   0
BTR  64  47  55  40 /   0  80  10   0
ASD  63  49  61  40 /   0  80  40   0
MSY  64  50  60  43 /   0  90  20   0
GPT  61  52  62  40 /   0  80  70   0
PQL  62  51  64  41 /   0  60  80   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

Nearby

Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.